SIGN UP

Nausea After Surgery

Avatar Image
jamesnan | 19:54 Fri 10th Oct 2014 | Body & Soul
13 Answers
I had anaesthetic and surgery on Tuesday, came home in the evening, and felt ok, but today have felt some mild nausea on and off all day, although not actually being sick. Could this still be the after effects of the anaesthetic (3 days after) or should I be a bit concerned and seek advice.

Answers

1 to 13 of 13rss feed

Best Answer

No best answer has yet been selected by jamesnan. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Bit late for post aneasthesia nausea.

Doesn't sound a big deal.

What surgery did you have ?
Yes it could still be the after effects of the anaesthetic. Its not common but is known. provided that you can keep fluids down and the situation is improving then give it the weekend. Best way to get over it is rest and plenty of fluid, not alcohol.
Question Author
Lumpectomy and 2 lymph node removal
Right thanks.

Not usual for PAN to come on this late.............

Monitor the situation.
Question Author
Ok thanks Sqad. I will see how I feel tomorrow
Have you been given any different medication? Painkillers, antibiotics...
Question Author
Nothing different, just ibuprofen and paracetemol, and they are always taken with food. I had a small glass of wine last night, could that be the cause?
I wouldn't have thought so, if they're the only meds you take and you don't usually have a problem with them. Hopefully it will just wear off.
I had that after brain surgery. Felt great 24 hours later, but after felt nauseous and actually threw up within three days. Got no idea if it was related BUT was OK after.
Question Author
Thanks for all the answers, it will now be a case of wait and see.
How are you feeling?
General anaesthetic has a long half life, 20 minutes of GA is still traceable in the body up to 3 months later, this is why all anaesthesists will ask when you had your last one before giving you another one. They have to adjust the dose to take into account the GA that is still in your system. People react differently, nausea and loss of appetite is common as is a horrid metallic taste in the mouth. Hope you feel better soon.
I can't tell you the appropriate cause of this situation, you better try to contact with your Doctor for this reason.

1 to 13 of 13rss feed

Do you know the answer?

Nausea After Surgery

Answer Question >>